Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 12, 2008, 9:15 AM CST for Attala County, Holmes County, Mississippi. It took effect at Feb 14, 2008, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 12, 2008, 9:15 AM CST (15:15 UTC)
- In effect from
- Feb 14, 2008, 12:00 PM CST
- Expired
- Feb 13, 2008, 7:54 PM CST
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 12.13 ft at Feb 11, 2008, 9:00 AM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 121515
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
915 AM CST TUE FEB 12 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND 10 PM.
MSC007-051-122315-
/O.NEW.KJAN.FL.W.0002.080214T0506Z-000000T0000Z/
/WSTM6.1.ER.080214T0506Z.080214T1800Z.000000T0000Z.NO/
915 AM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE BIG BLACK RIVER AT WEST.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* AT 6:30 AM TUESDAY THE STAGE WAS 8.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW EVENING
AND CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY THURSDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND LOWLAND
BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN STG DAY TIME
UPPER BIG BLACK RIVER
WEST 15 8.2 TUE 06 AM 10.5 16.7 16.3 15.8 16.1 17.0 THU 12 PM
$$2 follow-up statements
000
WGUS84 KJAN 130202
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
802 PM CST TUE FEB 12 2008
...THE FLOOD WARNING FOR THE BIG BLACK RIVER IS NOW CANCELLED...
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
MSC007-051-131002-
/O.EXT.KJAN.FL.W.0002.080214T1800Z-080215T0000Z/
/WSTM6.1.ER.080214T1800Z.080214T1800Z.080214T1800Z.NO/
802 PM CST TUE FEB 12 2008
THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT 6:30 PM TUESDAY THE STAGE WAS 7.4 FEET.
* FLOOD STAGE IS 15 FEET.
* THE RIVER IS FORECAST EXPECTED TO RISE TO JUST BELOW FLOOD STAGE
BY EARLY THURSDAY AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI SAT SUN STG DAY TIME
UPPER BIG BLACK RIVER
WEST 15 7.4 TUE 06 PM 7.7 14.0 14.3 11.2 9.4 THU
$$000
WGUS84 KJAN 140154
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CST WED FEB 13 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
SAFETY MESSAGE...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS THE WATER MAY
BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF VENTURING NEAR
RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN
YOUR SAFETY. REMEMBER...TURN AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED, COMBINED WITH
RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC007-051-140224-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-080215T0000Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 PM CST WED FEB 13 2008
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 6:30 PM WEDNESDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.0 FEET FRIDAY
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON STG DAY TIME
UPPER BIG BLACK RIVER
WEST 15 6.9 WED 06 PM 7.2 11.0 9.7 8.2 7.1 11 FRI 12PM
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 12, 4:15 AM CST, 5 hours earlier.
Area forecast discussion, Feb 12, 4:15 AM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST TUE FEB 12 2008 .SHORT TERM...A POTENT ATMOSPHERIC DISTURBANCE WILL COME AT THE REGION FROM THE NORTHWEST TODAY...PUSHING A STRONG COLD FRONT INTO THE ARKLAMISS. THE JUXTAPOSITION OF THESE FEATURES WILL CREATE MASSIVE AMOUNTS OF LIFT...RESULTING IN SHOWERS AND THUNDERSTORMS SWEEPING ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST FROM MID MORNING THROUGH EARLY EVENING. STORMS ARE NOW EXPANDING ALONG THE COLD FRONT THIS MORNING OFF TO OUR WEST...AND ARE EXPECTED TO CONTINUE TO INCREASE AS THE DAY GOES ON AND THE SYSTEM PLOWS INTO AN AREA OF BETTER AVAILABLE MOISTURE. STILL CONCERNED WITH A RISK OF SEVERE WEATHER AS THIS ACTIVITY PIVOTS THROUGH THE AREA. LATEST THINKING IS THAT PREFRONTAL SHOWERS WILL BE HELD MOSTLY IN CHECK IN OUR AREA THROUGH LATE MORNING WITH FRONTAL ACTIVITY ONLY GETTING INTO NORTHWEST ZONES BY THAT TIME. THAT WILL ALLOW MANY AREAS TO WARM UP INTO THE UPPER 60S AND LOWER 70S (AND PERHAPS EVEN WARMER IF A BIT OF SUN CAN SNEAK THROUGH THE CLOUDS). LOW LEVEL MOISTURE IS NOT VERY IMPRESSIVE RIGHT NOW...BUT DEWPOINTS RANGING FROM THE UPPER 50S TO LOWER 60S SHOULD SLIDE NORTH INTO AREAS ALONG AND SOUTH OF THE I-20 CORRIDOR BY MIDDAY TO EARLY AFTERNOON. COMBINED WITH STEEP ATMOSPHERIC LAPSE RATES (VERTICAL TOTALS 27-29)...THIS WILL YIELD NON-NEGLIGIBLE INSTABILITY IN SOUTHERN ZONES. A RANGE OF HIGH RESOLUTION MODELS SUGGESTS THAT BANDS OF CONVECTION WILL FORM IN THE VICINITY OF SOUTHWEST ZONES AROUND MIDDAY AS THE FRONT NEARS THIS ZONE OF INSTABILITY. THEREAFTER...MOST OF THESE SAME MODELS SUGGEST A VIGOROUS LINE OF THUNDERSTORMS TAKING SHAPE AND PUSHING EAST THROUGH THE REST OF THE REGION THROUGH EARLY EVENING (OR PERHAPS FASTER). ALTHOUGH ALL AREAS WILL HAVE SOME RISK OF SEVERE WEATHER WITH THIS ACTIVITY...THE BULK OF THE THREAT WILL EXIST FOR LOCATIONS ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE...ALTHOUGH HAIL AND HIGH WINDS WILL BE THE PRIMARY CONCERNS. GIVEN DECENT RAINFALL OF LATE...WE WILL ALSO HAVE TO WATCH RAINFALL RATES A BIT LATER TODAY AS TORRENTIAL DOWNPOURS COULD GIVE MANY A QUICK INCH (OR TWO?). TEMPERATURES WILL DROP OFF DRAMATICALLY BEHIND THIS FRONT IN THE NORTHWEST DELTA TODAY. SOME AREAS TO THE NORTHWEST OF OUR CWA WILL BE DEALING WITH ICING IN THE HEART OF THE CHILLY AIRMASS...BUT ALL OF THE ARKLAMISS SHOULD BE FORTUNATE ENOUGH TO AVOID THIS. EXPECT SHOWERS AND STORMS ASSOCIATED WITH THE FRONT TO CLEAR OUT OF EASTERN ZONES IN THE MID EVENING...ALTHOUGH LOW CLOUDS WILL HOLD IN LONGER (ESPECIALLY EAST WHERE SOME DRIZZLE COULD PERSIST INTO THE EARLY MORNING). NORTHWEST WINDS USHERING IN COLDER TEMPERATURES WILL BE BRISK THIS EVENING AND INTO THE EARLY MORNING. LATER SHIFTS MAY NEED TO ISSUE A LAKE WIND ADVISORY TO COVER THIS...BUT THE SITUATION APPEARS MARGINAL ENOUGH AT PRESENT TO LET RIDE CONSIDERING TODAYS STORMS. /BB/ WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT AND RAIN SHOULD BE WELL EAST OF THE AREA WEDNESDAY MORNING BUT THE UPPER TROUGH AXIS WILL MOVE EAST ACROSS THE AREA DURING THE DAY WHILE SURFACE HIGH PRESSURE MOVES OVER THE AREA FROM THE SOUTHERN PLAINS. THIS WILL RESULT DEEP NORTHWEST FLOW AND CAA THAT WILL MAKE FOR A RATHER CHILLY DAY. THE 850MB AND 925MB TEMPERATURES SHOULD RANGE FROM -1C IN THE NORTHEAST TO 1C IN THE SOUTHWEST. THAT TRANSLATES CLIMATOLOGICALLY TO HIGHS AROUND 50F. MAV GUIDANCE WHICH WAS GENERALLY ACCEPTED CONCURRED AND RANGED FROM UPPER 40S NE TO LOWER 50S SOUTH. THE SURFACE RIDGE WILL BE SHIFTING EAST WEDNESDAY NIGHT BUT STILL OVER MOST OF THE CWFA. CLEAR SKIES AND LIGHT WINDS ALONG WITH OUR COLD AND DRY AIRMASS WILL SEND THURSDAY MORNING LOWS BACK INTO THE 20S AT MOST SITES. THAT WILL BE NEARLY TEN DEGREES BELOW NORMAL. THURSDAY MORNING STILL LOOKS TO BE THE COLDEST MORNING OF THE FORECAST PERIOD. /22/ .LONG TERM...THURSDAY THROUGH TUESDAY...THE GFS HAS COME INTO BETTER AGREEMENT INITIALLY WITH THE ECMWFS SLOWER PROGRESSION OF THE CLOSED LOW THAT WILL AFFECT OUR REGION DURING THE PERIOD BUT DIVERGES SIGNIFICANTLY BY THE END OF THE WEEKEND. THIS WILL RESULT IN A WET WEATHER PATTERN FROM FRIDAY THROUGH THE WEEKEND FOLLOWED BY COOLER AND DRIER WEATHER FOR THE START OF NEXT WEEK. AS THE SURFACE HIGH SHIFTS EAST OF OUR REGION THURSDAY...RETURN FLOW WILL RESULT IN WARMER TEMPERATURES ALONG WITH A GRADUAL INCREASE IN MOISTURE GOING INTO FRIDAY. THE GFS AND ECMWF ARE SIMILAR IN DEVELOPING AN UPPER LEVEL CLOSED LOW OVER THE FOUR CORNERS REGION THURSDAY THAT WILL DROP SOUTHEAST TO JUST WEST OF THE TEXAS BIG BEND BY SATURDAY MORNING. WHILE THIS OCCURS A POTENT NORTHERN STREAM SHORTWAVE AND ASSOCIATED SURFACE LOW WILL SEND A COLD FRONT TOWARD OUR REGION. THIS COLD FRONT IS EXPECTED TO MOVE INTO OUR CWFA FRIDAY AND STALL. DISTURBANCES ROUNDING THE BASE OF THE CLOSED LOW WILL AID CONVECTION ALONG THE FRONTAL BOUNDARY FRIDAY INTO SATURDAY. THE GFS AND ECMWF THEN DIVERGE ON THE MOVEMENT OF THE CLOSED LOW WITH THE GFS BEING FASTER AND FARTHER NORTH WITH THE LOW BY SUNDAY EVENING. THE GFS TAKES THE CLOSED LOW EAST FROM THE TEXAS BIG BEND FRIDAY NIGHT ACROSS TEXAS SATURDAY THEN NORTHEAST OVER ARKANSAS AND INTO THE OHIO VALLEY BY SUNDAY EVENING. THE ECMWF STILL HAS THE CLOSED LOW OVER CENTRAL TEXAS COME SUNDAY EVENING. THE REMAINDER OF THE LONG TERM FORECAST HINGES ON THE TRACK OF THIS CLOSED LOW AND THE DEVELOPMENT OF THE ASSOCIATED SURFACE LOW. AS THE CLOSED LOW LIFTS OUT TO THE NE...A SURFACE LOW IS EXPECTED TO DEVELOP OVER THE WESTERN GULF AND TRACK NORTHEAST AS WELL. THE GFS TAKES THE SFC LOW ACROSS OUR CWFA SUNDAY. MANY OF THE WEATHER PARAMETERS WITH THIS SCENARIO SUGGESTS SOME POTENTIAL FOR SEVERE THUNDERSTORMS OVER OUR AREA. THE ECMWF TAKES THE CLOSED LOW ACROSS OUR CWFA MONDAY PRECEDED BY THE SFC LOW MUCH FARTHER SOUTH THAN THE GFS HAS IT. THIS SCENARIO WOULD SUGGEST SOME POTENTIAL FOR WINTRY MIX IN THE NORTHERN HALF OF OUR AREA MONDAY. FOR NOW WL CONTINUE MENTION IN HWO OF HEAVY RAIN AND STRONG TO SEVERE STORM POTENTIAL DURING THE WEEKEND. THE SYSTEM WILL EVENTUALLY SHIFT EAST OF OUR REGION LEAVING A BROAD AND AMPLIFIED UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL RESULT IN COOLER THAN NORMAL TEMPERATURES FOR US MONDAY AND TUESDAY. /22/ && .AVIATION...A STRONG STRONG SYSTEM AND COLD FRONT MOVING INTO THE REGION WILL BRING SHOWERS AND STORMS TO THE ARKLAMISS LATER TODAY. ACTIVITY WILL BEGIN ALONG AND WEST OF THE MS RIVER THIS MORNING...BUT WILL NOT MOVE INTO THE BULK OF MS INTO THIS AFTERNOON. SOME OF THE STORMS WILL CONTAIN GUSTY WINDS AND MAYBE SOME HAIL. EXPECT SUB-VFR CONDITIONS TO MAINLY HOLD OFF UNTIL THE ARRIVAL OF THE RAIN...BUT THEN MVFR (TEMPO IFR) CEILINGS WILL HANG UNTIL MIDNIGHT OR SO. SOUTH WINDS WILL BE GUSTY TODAY AHEAD OF THE FRONT...WITH COLD NORTHWEST WINDS BECOMING QUITE GUSTY AFTER THE FRONTS PASSAGE LATE TODAY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 31 49 29 / 100 53 0 0 MERIDIAN 74 34 49 26 / 74 86 0 0 VICKSBURG 65 31 50 30 / 100 36 0 0 HATTIESBURG 76 37 54 28 / 64 98 0 0 NATCHEZ 69 33 52 29 / 100 45 0 0 GREENVILLE 58 29 48 30 / 100 16 0 0 GREENWOOD 61 29 47 29 / 100 32 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM:50/22 LONG TERM: 22
Hazardous weather outlook, Feb 12, 5:08 AM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 508 AM CST TUE FEB 12 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 508 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT IS EXPECTED TO UNFOLD ACROSS THE OUTLOOK AREA TODAY AS THUNDERSTORMS DEVELOP ALONG A STRONG COLD FRONT MOVING INTO THE REGION. LARGE HAIL WILL BE THE PRIMARY CONCERN WITH STORMS OVER THE DELTA REGION BEFORE 11 AM. AS DAYTIME HEATING CONTINUES AND MOISTURE INCREASES...THE POTENTIAL FOR DAMAGING WINDS AND A COUPLE OF TORNADOES WILL INCREASE...ESPECIALLY TO THE SOUTHEAST OF A LINE FROM WINNSBORO LOUISIANA...TO JACKSON...TO DEKALB MISSISSIPPI FROM MIDDAY THROUGH THE AFTERNOON. THE AREA FROM COLUMBIA TO LAUREL AND HATTIESBURG WILL HAVE THE GREATEST POTENTIAL FOR WIND DAMAGE AND TORNADOES. FARTHER NORTH TO THE HIGHWAY 82 CORRIDOR...LARGE HAIL WILL BE THE PRIMARY CONCERN WITH THUNDERSTORMS. THE RISK FOR SEVERE THUNDERSTORMS WILL BE CONFINED TO THE INTERSTATE 59 CORRIDOR EARLY TUESDAY EVENING...AND IT SHOULD END THERE BEFORE 8 PM. IN ADDITION...RAINFALL AMOUNTS UP TO 2 INCHES COULD OCCUR IN THE SPAN OF AN HOUR OR TWO AS THUNDERSTORMS MOVE THROUGH TODAY. ALTHOUGH THIS IS NOT EXPECTED TO GENERATE SIGNIFICANT FLASH FLOODING PROBLEMS...MINOR PONDING OF WATER ISSUES MAY BE ENCOUNTERED...ESPECIALLY IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL DROP INTO THE AREA FRIDAY AND STALL ACROSS CENTRAL MISSISSIPPI. UPPER LEVEL DISTURBANCES WILL MOVE ALONG THE FRONT THROUGH SATURDAY HELPING TO PRODUCE PERIODS OF HEAVY RAINFALL. BY LATE SATURDAY A STRONG STORM SYSTEM IS EXPECTED TO DEVELOP OVER THE WESTERN GULF OF MEXICO AND MOVE NORTHEAST ACROSS OUR AREA. THIS MAY RESULT IN STRONG TO SEVERE STORMS OVER PORTIONS OF THE ARKLAMISS SATURDAY EVENING THROUGH SUNDAY MORNING. PLEASE CONTINUE TO MONITOR THIS PRODUCT ALONG WITH LATER FORECASTS FOR THE LATEST INFORMATION CONCERNING THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER TODAY INTO THIS EVENING AND POSSIBLY AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Feb 12, 7:49 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 749 AM CST TUE FEB 12 2008 ARZ075-MSZ018-019-025-034-035-121435- CHICOT AR-BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS- HUMPHREYS MS- 749 AM CST TUE FEB 12 2008 ...STRONG THUNDERSTORMS WITH 40 TO 50 MPH WINDS MOVING THROUGH THE DELTA REGION THROUGH 9 AM... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF RULEVILLE TO 3 MILES SOUTH OF EUDORA AT 749 AM CST...MOVING EAST AT 40 MPH. THESE STORMS WILL AFFECT INDIANOLA TO LELAND TO GREENVILLE AND HOLLANDALE AREAS THROUGH 9 AM CST. VERY HEAVY RAINS UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR...CHICOT...HUMPHREYS...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF AVON...BELZONI... EUDORA...HOLLANDALE...INDIANOLA...ITTA BENA...LELAND...MOORHEAD... RULEVILLE AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY. 40
Special weather statement, Feb 12, 8:40 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 840 AM CST TUE FEB 12 2008 LAZ008-009-015-016-MSZ019-025>027-034>036-040>042-047-121520- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-WARREN MS-SUNFLOWER MS-GRENADA MS-LEFLORE MS-CARROLL MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA- 840 AM CST TUE FEB 12 2008 ...A BAND OF STRONG THUNDERSTORMS MOVING THROUGH THE DELTA AND NORTHEAST LOUISIANA WITH UP TO 40 MPH WINDS AND PEA SIZE HAIL... A BAND OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZED HAIL AND UP TO 40 MPH WINDS WAS LOCATED FROM MONEY MISSISSIPPI TO 6 MILES WEST OF RAYVILLE LOUISIANA AT 838 AM CST...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE INCH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND TEMPERATURES DROPPING 10 TO 15 DEGREES IN LESS THAN 30 MINUTES ARE LIKELY WITH THESE STORMS. THE STORMS SHOULD REACH A GRENADA TO TCHULA TO TALLULAH LINE BY 920 AM CST. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CARROLL...EAST CARROLL...GRENADA...HOLMES...HUMPHREYS... ISSAQUENA...LEFLORE...MADISON...RICHLAND...SHARKEY...SUNFLOWER... WARREN...WASHINGTON...WEST CARROLL AND YAZOO COUNTIES...INCLUDING THE CITIES OF BELZONI...BLACK HAWK...GREENWOOD...GRENADA...ITTA BENA... LAKE PROVIDENCE...MOORHEAD...RAYVILLE...REDWOOD...ROLLING FORK... TALLULAH...THORNTON...TRANSYLVANIA...VALLEY PARK AND YAZOO CITY... SHOULD MONITOR THESE STORMS CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 11:39 AM CST | Severe Thunderstorm Warning | JAN | Adams | 51 min |
| Feb 12, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson, Lincoln | 43 min |
| Feb 12, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 51 min |
| Feb 12, 12:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 56 min |
| Feb 12, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lawrence, Lincoln, Simpson | 49 min |
| Feb 12, 12:34 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Simpson | 41 min |
| Feb 12, 12:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Leake, Neshoba, Newton, Scott, Simpson and 1 more | 72 min |
| Feb 12, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 55 min |
| Feb 12, 12:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 51 min |
| Feb 12, 12:56 PM CST | Tornado Warning | JAN | Rankin | 34 min |
| Feb 12, 1:00 PM CST | Tornado Warning | JAN | Noxubee, Winston | 45 min |
| Feb 12, 1:07 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 38 min |
| Feb 12, 1:11 PM CST | Tornado Warning | JAN | Leake, Scott | 49 min |
| Feb 12, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Marion | 38 min |
| Feb 12, 1:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 49 min |
| Feb 12, 1:29 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 46 min |
| Feb 12, 1:40 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 65 min |
| Feb 12, 1:44 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 46 min |
| Feb 12, 1:52 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones | 53 min |
| Feb 12, 1:52 PM CST | Tornado Warning | JAN | Lamar, Marion | 38 min |
| Feb 12, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton | 76 min |
| Feb 12, 2:03 PM CST | Tornado Warning | JAN | Jones | 42 min |
| Feb 12, 2:06 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
| Feb 12, 2:06 PM CST | Tornado Warning | JAN | Jasper | 40 min |
| Feb 12, 2:15 PM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Feb 12, 2:24 PM CST | Tornado Warning | JAN | Lauderdale | 51 min |
| Feb 12, 2:24 PM CST | Tornado Warning | JAN | Kemper, Noxubee, Winston | 51 min |
| Feb 12, 2:35 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones | 40 min |
| Feb 12, 2:36 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 39 min |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.